Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 30, 2010, 1:20 PM MST for Mohave County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2010, 1:20 PM MST (20:20 UTC)
- Expired
- Jul 30, 2010, 3:15 PM MST
- In force
- 115 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 125 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
562 WGUS55 KVEF 302020 FFWVEF AZC015-302215- /O.NEW.KVEF.FF.W.0018.100730T2020Z-100730T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 120 PM MST FRI JUL 30 2010 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 315 PM MST * AT 111 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. A LINE OF STRONG THUNDERSTORMS WITH HEAVY RAIN EXTENDED FROM YELLOW JOHN MOUNTAIN DOWN TO NEAR NORTH OF DIAMOND CREEK CAMPGROUND AND IT WAS MOVING VERY SLOWLY TO THE WEST. MANY WASHES AND ROADWAYS IN THE WARNING AREA WILL LIKELY BE FLOODING ESPECIALLY WESTWARD AND SOUTH TOWARD THE COLORADO RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN. && LAT...LON 3577 11365 3621 11373 3625 11339 3581 11331 $$ JH
2 follow-up statements
402 WGUS75 KVEF 302140 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 240 PM MST FRI JUL 30 2010 AZC015-302215- /O.CON.KVEF.FF.W.0018.000000T0000Z-100730T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 240 PM MST FRI JUL 30 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR CENTRAL MOHAVE COUNTY... AT 230 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS THE STORMS THAT PROMPTED THE WARNING HAVE BEGUN TO WEAKEN AND DRIFT SOUTH AT 10 MPH. RAIN IS EXPECTED TO CONTINUE ACROSS THE AREA FROM YELLOW JOHN MOUNTAIN TO NORTH OF DIAMOND CREEK CAMPGROUND. MANY WASHES AND ROADWAYS IN THE WARNING AREA WILL LIKELY BE FLOODING ESPECIALLY WESTWARD AND SOUTH TOWARD THE COLORADO RIVER. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL MOHAVE COUNTY FROM YELLOW JOHN MOUNTAIN TO DIAMOND CREEK CAMPGROUND. LAT...LON 3577 11365 3621 11373 3625 11339 3581 11331 $$ 81
732 WGUS75 KVEF 302213 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 313 PM MST FRI JUL 30 2010 AZC015-302222- /O.EXP.KVEF.FF.W.0018.000000T0000Z-100730T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 313 PM MST FRI JUL 30 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 PM MST FOR CENTRAL MOHAVE COUNTY... THE THUNDERSTORMS WHICH WERE PRODUCING HEAVY RAIN BETWEEN YELLOW JOHN MOUNTAIN AND DIAMOND CREEK RANCH HAVE DISSIPATED OR MOVED SOUTH. RUNOFF FROM THESE EARLIER STORMS HAS LIKELY SUBSIDED AS WELL. THE FLASH FLOOD WARNING IS ALLOWED TO EXPIRE. LAT...LON 3577 11365 3621 11373 3625 11339 3581 11331 $$ JH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 9:38 AM MST, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 30, 9:38 AM MST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 938 AM PDT FRI JUL 30 2010 .SYNOPSIS...THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAIN CAN BE EXPECTED OVER NORTHWEST ARIZONA AND JUST WEST OF THE COLORADO RIVER VALLEY TODAY WHILE A STABLE AIR MASS HOLDS OVER THE REST OF THE REGION. MONSOONAL MOISTURE MAY SPREAD A LITTLE FARTHER WEST OF THE COLORADO RIVER VALLEY SATURDAY AND SUNDAY IN RESPONSE TO A LOW PRESSURE SYSTEM MOVING SLOWLY FROM ARIZONA TOWARD SOUTHERN CALIFORNIA. && .UPDATE...12Z MODELS INDICATING A THREAT FOR SHOWERS AND THUNDERSTORMS A LITTLE FARTHER WEST IN LINCOLN COUNTY TODAY THAN PREVIOUS MODEL RUNS. UPDATED TO REFLECT THAT TREND. OTHERWISE THE FORECAST LOOKS TO BE IN GOOD SHAPE FOR TODAY. && .PREV DISCUSSION... 400 AM PDT FRI JUL 30 2010 .SHORT TERM...WATER VAPOR IMAGERY LOOPS SHOWED THE DIVIDING LINE BETWEEN DEEP MOISTURE AND DRY STABLE AIR HUGGING THE WESTERN ARIZONA BORDER THIS MORNING. THE LATEST MODEL GUIDANCE KEEPS THE MOISTURE BOUNDARY CLOSE TO THAT SAME AREA THROUGH SUNDAY AND DETERMINING JUST HOW THAT LINE WILL MOVE SLIGHTLY THE NEXT FEW DAYS IS THE TRICKY PART OF THE FORECAST. IT SEEMS THE LATEST GFS SOLUTION HAS THE BEST HANDLE ON THE SITUATION. THE LATEST SURFACE DEWPOINT ANALYSIS REVEALS VALUES IN THE 60S FROM NEEDLES AND KINGMAN UP INTO THE THE LAS VEGAS VALLEY. PRECIPITABLE WATER SENSORS RECORDED VALUES RANGING FROM 1.6 AT ESSEX AND KINGMAN TO BETWEEN 1.4 AND 1.2 IN THE LAS VEGAS VALLEY. IT SEEMS THAT THIS ADDITIONAL MOISTURE WOULD BE ENOUGH TO FINALLY SUPPORT A BETTER CHANCE OF THUNDERSTORMS OVER SOUTHERN NEVADA TODAY BUT THE GFS BUFR SOUNDING HAS A PRETTY GOOD DEPICTION OF THIS MOISTURE INCREASE AND STILL INDICATES A STABLE PROFILE OVER LAS VEGAS TODAY. A DRY LAYER IS DEPICTED JUST ABOVE THE SURFACE IN THE 900-700 MB LAYER. THIS IS SUPPORTED BY DEWPOINTS IN THE MID 40S IN THE SPRING MOUNTAINS AND 10-15 KNOTS OF WEST-NORTHWEST FLOW APPARENT ON THE LAS VEGAS RADAR VERTICAL WIND PROFILE UP TO 10 KFT. THOUGH IT MAY BE SPLITTING HAIRS A LITTLE...I KEPT THE MENTION OF THUNDERSTORMS OUT OF THE LAS VEGAS VALLEY TODAY DUE TO THE DRIER WESTERLY FLOW OVERHEAD. AREAS TO THE SOUTH AND EAST ARE PROGRESSIVELY MORE MOIST AND UNSTABLE. AREAS TO THE WEST AND NORTHWEST ARE MORE STABLE. MOHAVE COUNTY SHOULD AGAIN SEE THE GREATEST THUNDERSTORMS COVERAGE WITH THE POTENTIAL FOR LOCALIZED HEAVY RAIN SHOWERS AND POSSIBLE FLASH FLOODING WITH A FEW STORMS. THERE IS NO CLEAR TRIGGER ASIDE FROM SURFACE HEATING SO NOT GOING WITH A FLASH FLOOD WATCH THERE TODAY. THE EASTERLY WAVE MOVING FROM NEW MEXICO TOWARD SOUTHEAST ARIZONA IS FORECAST TO STALL OVER ARIZONA SATURDAY AND SUNDAY AS CLOSED ANTICYCLONIC FLOW DEVELOPS OFF THE SOUTHERN CALIFORNIA COAST AND RESULTS IN MID LEVEL FLOW VEERING FROM WEST TO NORTH OVER SOUTHERN NEVADA. THIS FLOW MAY BE WEAK AND COULD CHANGE BUT THE LATEST NAM AND GFS INDICATED THE MOISTURE BOUNDARY WILL HAVE DIFFICULTY MAKING MUCH WESTWARD PROGRESS THROUGH SUNDAY. IT JUST MAKES A LITTLE ADVANCE...ENOUGH TO MENTION A SLIGHT CHANCE OF THUNDERSTORMS INTO CENTRAL CLARK AND EASTERN SAN BERNARDINO COUNTIES SATURDAY AND SUNDAY BUT THAT IS ABOUT IT. .LONG TERM...MONDAY THROUGH FRIDAY...THE GENERAL TREND IN THE EXTENDED FORECAST REMAINS THE SAME WITH FAIRLY DEEP MOISTURE OVER THE SOUTHEAST AREAS OF THE CWA MONDAY AND TUESDAY. A WEAK DISTURBANCE OVER NORTHERN MEXICO MAY STILL HAVE ENOUGH INFLUENCE ON ARE AREA TO ENHANCE THUNDERSTORM COVERAGE...ESPECIALLY MOHAVE AND SOUTHEAST SAN BERNARDINO COUNTIES. AN UPPER LEVEL TROUGH DIGGING SOUTH THROUGH THE PACIFIC NORTHWEST LOOKS TO BRING ENOUGH OF A SOUTHWEST FLOW TO PUSH THE MONSOONAL MOISTURE OUT OF THE AREA...OR AT LEAST FURTHER EAST INTO MOHAVE COUNTY. THIS TREND LOOKS TO CONTINUE WEDNESDAY THROUGH FRIDAY AS THE SOUTHWEST FLOW INCREASES OVER THE AREA. WITH THE MOISTURE DECREASE THE TEMPERATURES ARE FORECAST TO INCREASE. MODEL GUIDANCE HAS TEMPERATURES ABOUT 4-6 DEGREES ABOVE NORMAL BY THE END OF NEXT WEEK. && .AVIATION...FOR MCCARRAN...SCT-BKN CLOUDS ABV 16K FEET EXPECTED THROUGH 18Z THIS MORNING WITH SOUTH WINDS AROUND 8-12KTS. CLOUDS WILL REDEVELOP ACROSS THE AREA AFTER 18Z WITH THUNDERSTORMS POSSIBLE IN THE MOUNTAINS SURROUNDING LAS VEGAS. WILL NOT MENTION THUNDER IN THE VEGAS TAF...BUT WILL ADD CB THIS AFTERNOON. THUNDERSTORMS AFFECTING THE PEACH SPRINGS AND MORMON MESA APPROACH CORRIDORS LOOK TO DEVELOP AFTER 18Z TODAY. GUSTY OUTFLOW WINDS MAY ALSO BE A CONCERN TODAY...MAINLY BETWEEN 20Z-02Z. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS WILL GENERALLY FOLLOW A DIURNAL PATTERN AND REMAIN AROUND 10-15KTS. SCATTERED THUNDERSTORM ARE EXPECTED AGAIN TODAY ACROSS MOHAVE AND LINCOLN COUNTIES...WHERE THE STRONGEST STORMS ARE EXPECTED. SLIGHT CHANCE OF STORMS OVER FAR EASTERN SAN BERNARDINO COUNTY AND CLARK COUNTY. OUTFLOW BOUNDARIES WILL MAKE FOR ERRATIC AND GUSTY SURFACE WINDS...ESPECIALLY BETWEEN 20Z-02Z. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/ADAIR/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 30, 6:31 AM MST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 631 AM PDT FRI JUL 30 2010 AZZ001>003-036-CAZ524-526-527-NVZ015>022-310700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 631 AM PDT FRI JUL 30 2010 /631 AM MST FRI JUL 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN INCREASE IN MOISTURE WILL PROVIDE ADDITIONAL FUEL FOR THUNDERSTORMS TO DEVELOP...ESPECIALLY DURING THE AFTERNOON AND EVENING. THE AIR MASS IS MOST UNSTABLE OVER MOHAVE COUNTY ARIZONA AND THUNDERSTORMS WILL BE MORE PRONE TO PRODUCE HEAVY RAIN AND THE POTENTIAL FOR LOCALIZED FLASH FLOODING THERE. ALTHOUGH THUNDERSTORM COVERAGE DECREASES FROM THE COLORADO RIVER VALLEY WESTWARD...SOME STORMS COULD STILL PRODUCE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOIST AND UNSTABLE AIR WILL REMAIN GENERALLY OVER THE SAME AREAS THROUGH THE WEEKEND PROVIDING ISOLATED TO SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLASH FLOODING...ESPECIALLY OVER NORTHWEST ARIZONA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>523-525-NVZ014-310700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-MORONGO BASIN- ESMERALDA AND CENTRAL NYE COUNTY- 631 AM PDT FRI JUL 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:30 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 30, 2:40 PM MST | Flash Flood Warning | VEF | Mohave | 95 min |
| Jul 30, 3:44 PM MST | Areal Flood Advisory | VEF | 3 hr | |
| Jul 30, 4:12 PM MST | Areal Flood Advisory | VEF | 107 min | |
| Jul 30, 4:41 PM MST | Areal Flood Advisory | VEF | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.